Alert archive / Missouri / Freeze Warnings in 2017
Freeze Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Mar 11, 2017, 5:29 PM CST for 11 counties in Missouri. It took effect at Mar 11, 2017, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2017, 5:29 PM CST (23:29 UTC)
- In effect from
- Mar 11, 2017, 6:00 PM CST
- Expired
- Mar 12, 2017, 1:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Kansas City, MO
Counties Carroll County, MO, Chariton County, MO, Clay County, MO, Cooper County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616 WWUS73 KEAX 112329 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 529 PM CST Sat Mar 11 2017 MOZ029>032-037>040-044>046-120730- /O.CAN.KEAX.FZ.W.0001.000000T0000Z-170312T1800Z/ /O.NEW.KEAX.FZ.W.0002.170312T0000Z-170312T1800Z/ Clay-Ray-Carroll-Chariton-Jackson-Lafayette-Saline-Howard- Johnson MO-Pettis-Cooper- Including the cities of Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, and Boonville 529 PM CST Sat Mar 11 2017 ...FREEZE WARNING IN EFFECT UNTIL 1 PM CDT SUNDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Freeze Warning, which is in effect until 1 PM CDT Sunday. * TEMPERATURE...Tonight into Sunday morning will be below freezing for several hours...with temperatures expected to bottom out in the low 20s. * IMPACTS...several hours of hard freeze conditions will likely kill or badly damage susceptible plants and trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ025-057-060-102>105-MOZ011>017-020>025-028-033-043-053-054- 120730- /O.CON.KEAX.FZ.W.0001.170312T0000Z-170312T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte- Randolph-Cass-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Moberly, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, Rich Hill, Clinton, and Windsor 529 PM CST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... * TEMPERATURE...Tonight into Sunday morning will be below freezing for several hours...with temperatures expected to bottom out in the low 20s to upper teens. * IMPACTS...several hours of hard freeze conditions will likely kill or badly damage susceptible plants and trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
235 WWUS73 KEAX 120523 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1123 PM CST Sat Mar 11 2017 KSZ025-057-060-102>105-MOZ011>017-020>025-028-033-043-053-054- 121800- /O.CON.KEAX.FZ.W.0001.000000T0000Z-170312T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte- Randolph-Cass-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Moberly, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, Rich Hill, Clinton, and Windsor 1123 PM CST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... * TEMPERATURE...Tonight into Sunday morning will be below freezing for several hours...with temperatures expected to bottom out in the low 20s to upper teens. * IMPACTS...several hours of hard freeze conditions will likely kill or badly damage susceptible plants and trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MOZ029>032-037>040-044>046-121800- /O.CON.KEAX.FZ.W.0002.000000T0000Z-170312T1800Z/ Clay-Ray-Carroll-Chariton-Jackson-Lafayette-Saline-Howard- Johnson MO-Pettis-Cooper- Including the cities of Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, and Boonville 1123 PM CST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... * TEMPERATURE...Tonight into Sunday morning will be below freezing for several hours...with temperatures expected to bottom out in the low 20s. * IMPACTS...several hours of hard freeze conditions will likely kill or badly damage susceptible plants and trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
395 WWUS73 KEAX 120826 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 326 AM CDT Sun Mar 12 2017 KSZ025-057-060-102>105-MOZ011>017-020>025-028-033-043-053-054- 121800- /O.CON.KEAX.FZ.W.0001.000000T0000Z-170312T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte- Randolph-Cass-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Moberly, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, Rich Hill, Clinton, and Windsor 326 AM CDT Sun Mar 12 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * TEMPERATURE...Tonight into Sunday morning will be below freezing for several hours...with temperatures expected to bottom out in the low 20s to upper teens. * IMPACTS...several hours of hard freeze conditions will likely kill or badly damage susceptible plants and trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MOZ029>032-037>040-044>046-121800- /O.CON.KEAX.FZ.W.0002.000000T0000Z-170312T1800Z/ Clay-Ray-Carroll-Chariton-Jackson-Lafayette-Saline-Howard- Johnson MO-Pettis-Cooper- Including the cities of Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, and Boonville 326 AM CDT Sun Mar 12 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * TEMPERATURE...Tonight into Sunday morning will be below freezing for several hours...with temperatures expected to bottom out in the low 20s. * IMPACTS...several hours of hard freeze conditions will likely kill or badly damage susceptible plants and trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Mar 11, 5:19 PM CST, 10 minutes earlier.
Area forecast discussion, Mar 11, 5:19 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
519 PM CST Sat Mar 11 2017
.Discussion...
Issued at 242 PM CST SAT MAR 11 2017
A band of snow extending along I-70 early this afternoon will slowly
sink southward and weaken by this evening. Skies are then expected
to clear out tonight as high pressure builds into the region. This
will allow for good radiational cooling and thusly, very cold
temperatures tonight. Expect lows in the upper teens to mid 20s.
This will likely damage or kill and susceptible plants or trees. As
such, a freeze warning has been issued for tonight through tomorrow
morning. By Sunday afternoon, high pressure will shift east of the
area and warmer air will begin to advect back into the area. Highs
will be in the 40s. Sunday night into Monday, an upper level trough
will dig through the Plains into the Midwest. A surface low will
move from northeastern Nebraska through central Iowa and into west
central Illinois. This will keep the local area in the warm sector
as precipitation develops out ahead of an associated cold front. The
bulk of the precipitation should fall as rain however across
northern central Missouri it may be cold enough for a mix or light
snow. There will not be much moisture for this system to work with
so precipitation will be light. Highs Monday will range from the mid
30s to the mid 40s. High pressure will build back into the area late
Monday night into Tuesday. Freeze conditions are again likely Monday
night and another freeze warming will most likely need to be issued
with lows in the low to mid 20s. Highs Tuesday will remain cool in
the lower 30s to lower 40s. The local area will remain under the
influence of surface high pressure on Wednesday keeping temperatures
cool in the mid 30s to mid 40s. Thursday we will finally see
temperatures warm up across the area as persistent northwest flow
aloft weakens and WAA returns to the area. Expect highs in the upper
40s to upper 50s. The next chance for precipitation arrives Friday
but temperatures will remain more than warm enough for all rain with
highs in the lower 50s to lower 60s.
&&
.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 519 PM CST SAT MAR 11 2017
Lingering low, IFR, clouds persist across some of the terminals,
but even that cloud cover is shifting south along with the snow
band. As a result, expect VFR conditions to prevail at the
terminals through the overnight and daylight hours of Sunday as
winds back around to the south. Otherwise, next chance at
precipitation will arrive just after the end of the TAF cycle.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Freeze Warning until 1 PM CDT Sunday for KSZ025-057-060-102>105.
MO...Freeze Warning until 1 PM CDT Sunday for MOZ029>032-037>040-
044>046.
Freeze Warning until 1 PM CDT Sunday for MOZ011>017-020>025-028-
033-043-053-054.
&&
Discussion...73
Aviation...CutterHazardous weather outlook, Mar 11, 5:03 AM CST, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 503 AM CST Sat Mar 11 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 503 AM CST Sat Mar 11 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Light snow today may accumulate up to an inch. A hard freeze is expected area-wide tonight. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hard freeze expected Monday night and Tuesday night. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
Nearby
Freeze Warnings in Missouri, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.